Right eyelid droop 2 weeks post Botox. Any suggestions?

Two weeks after receiving botox for my forehead and 11s, I've noticed my right eyelid to be quite puffy. I suspect this is due to either too much botox or the injection too low. I'm wondering which is the best route to treat: The injector has offered to put a few units in to raise my brow. Or, wait it out. Wait for the botox to wear off a bit. What do you recommend?

Doctor Answers 11

Droop After Botox

A droopy eyelid is a rare complication of Botox.  It will usually soften in a few weeks but can take a few months to resolve.  Using some eye drops  that your physician can help open the eyelid a few millimeters.  Unfortunately, you will have to wait till the Botox wears off but know it will wear off.


Westborough Ophthalmologist
5.0 out of 5 stars 5 reviews

Eyelid Droop and Botox

A ptosis or eyelid droop is a complication from placement of the Botox.  It will soften up in a few weeks but may take up to two months to go away.  There are droops that your physician that can prescribe to "open up" your eye and I recommend that you start using them now.  Best, Dr. Green

Eyelid Droop 2 Weeks After BOTOX

Thank you for posting your question. It sounds like you may have had a little BOTOX partially affect the levator muscle of your eyelid. I would probably suggest that you wait it out and allow the upper eyelid muscle function to return. If it is your eyelid, additional injections to lift your brow will not help your eyelid. I recommend that you follow up with your Board Certified Plastic Surgeon who can examine you and offer the best solution. Best wishes, Dr. Richard Swift

Right eyelid droop

Thanks for your question.  Puffiness can be quite common after botox and may just represent some swelling.  Try a gentle massage with your fingers over top the swelling.  Begin near your nose apply slight pressure and massage out toward your ear. If this helps, it is likely just swelling.  Keep massaging and will decrease with time.  However, if it is actual drooping of your eyelid from the botox , massaging will not help.  Please see your injector as some special eye drops can help.  Thanks again, best!

Paul E. Goco, MD
Nashville Facial Plastic Surgeon
4.4 out of 5 stars 7 reviews

Puffy eyelids after botox

In some patients, Having botulinum toxin injections in the glabella and forehead can lead to brow ptosis, which means the brows will be weighing over your upper eyelids, making them look heavier and "puffier". More rarely, an actual eyelid ptosis can occur if the injection is done too close to the levator muscle which is responsible for opening up your actual eyelid. 
If the former is the case, it is my experience that it lasts close to the 3 months that the botulinum has effect, and i would ask your injector to change technique, or use lower amounts of toxin to see if you can avoid this effect.  

If it is the latter, it tends to resolve quicker, within a few weeks or so.  To avoid this from happening, it is best not to massage the area where botulinum has been injected and avoid getting too close to the upper eyelid.  There are drops that you can use while you are waiting for the muscle to regain action.  Best of luck!

Eyelid droop after Botox

Eyelid droop can occur on rare occasion after treatment with Botox.  It can happen even with proper dosage of Botox.  Fortunately it resolves in a few weeks.  See your doctor for an in person evaluation, as there are some drops that can help with the appearance of the droop.

Boris M. Ackerman, MD
Newport Beach Plastic Surgeon
4.9 out of 5 stars 52 reviews

Puffy lid

It is difficult to answer this question without photos. That is because "puffiness" is not a common side effect of Botox. Injector would have had to inject a very dilute, fluid heavy formulation of Botox for fluid to buildup in the upper lid. I have not seen this before.
If indeed this "puffiness" is actually ptosis of the lid, or lid droop, then yes, this is a known complication of Botox. If this is the case, your options are twofold. You can wait it out, which may take a few months. Or, your doctor can prescribe eyedrops which allow a tiny muscle inside the lid itself to add a little lift to the lid. Again, all of this depends upon an exam with your injector.
Best of luck!
Dr. Subbio
Board-Certified Plastic Surgeon
Newtown Square/Philadelphia, PA

Christian Subbio, MD
Philadelphia Plastic Surgeon
5.0 out of 5 stars 52 reviews

Eyelid ptosis (droop) after Botox

The problem fortunately is rare, but does occur. The muscle lifting your upper eyelid has had some botox "drift" either by settling into the orbit or by traveling possibly in a vessel. The effect ususally lasts about a month and can be treated by any of the over the counter ophthalmic eye drops that have an "A" at the end, such as Optcon A. A couple drops in the droopy eye every 4-6 hrs will fire the Muller's muscle, which also lifts the eyelid and will help make up for the weakness in the levator muscle.

Jerome Lamb, MD
Independence Plastic Surgeon
4.8 out of 5 stars 6 reviews

Eyelid Droop after Botox

There are special eye drops that can be used to help raise the eyelid.  I would recommend that you discuss this with your injector.  Or you can give it time for the Botox to wear off.

Make sure that you are seeing an experienced injector.  Next time you might want to use less units or stay higher on the forehead.  

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Puffy eyelid?

It might be best to wait it out and see how you eye responds.   Puffiness sounds like swelling. Hard to say for sure without an exam.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.